EconPapers    
Economics at your fingertips  
 

A semiparametric factor model for implied volatility surface dynamics

Matthias Fengler, Wolfgang Härdle and Enno Mammen

Journal of Financial Econometrics, vol. 5, issue 2, 189-218

Abstract: We propose a semiparametric factor model, which approximates the implied volatility surface (IVS) in a finite dimensional function space. Unlike standard principal component approaches typically used to reduce complexity, our approach is tailored to the degenerated design of IVS data. In particular, we only fit in the local neighborhood of the design points by exploiting the expiry effect present in option data. Using DAX index option data, we estimate the nonparametric components and a low-dimensional time series of latent factors. The modeling approach is completed by studying vector autoregressive models fitted to the latent factors. Copyright , Oxford University Press.

References: Add references at CitEc
Citations: View citations in EconPapers (43)

Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbm005 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:5:y::i:2:p:189-218

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani

More articles in Journal of Financial Econometrics from Oxford University Press Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-04-02
Handle: RePEc:oup:jfinec:v:5:y::i:2:p:189-218